MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION MU-971RA; CENTRAL MONITOR SYSTEM (CNS-9700A)

NIHON KOHDEN CORPORATION MU-971RA; CENTRAL MONITOR SYSTEM (CNS-9700A)
Model Number MU-971RA
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint report: the biomedical engineer (bme) reported that the telemetry 5 group is not showing up at the central nurse's station (cns).No patient harm was reported.Technicial support suggested for the bme to reboot the cns or org box associated to tele 5 goup.Technical support informed the bme that the model mu-971 has been sunsetted in 2011 and are no longer able to be serviced by nihon kohden and recommeded that they purchase a newer version of cns.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The biomedical engineer (bme) reported that the telemetry 5 group is not showing up at the central nurse's station (cns).No patient harm was reported.Technicial support suggested for the bme to reboot the cns or org box associated to tele 5 goup.Technical support informed the bme that the model mu-971 has been sunsetted in 2011 and are no longer able to be serviced by nihon kohden and recommeded that they purchase a newer version of cns.
 
Event or Problem Description
The biomedical engineer (bme) reported that the telemetry 5 group is not showing up at the central nurse's station (cns).No patient harm was reported.Technical support suggested for the bme to reboot the cns or org box associated to tele 5 goup.Technical support informed the bme that the model mu-971 has been sunsetted in 2011 and are no longer able to be serviced by nihon kohden and recommended that they purchase a newer version of cns.
 
Additional Manufacturer Narrative
Complaint report: the biomedical engineer (bme) reported that the telemetry 5 group is not showing up at the central nurse's station (cns).No patient harm was reported.Technical support suggested for the bme to reboot the cns or org box associated to tele 5 goup.Technical support informed the bme that the model mu-971 has been sunsetted in 2011 and are no longer able to be serviced by nihon kohden and recommeded that they purchase a newer version of cns.Investigation summary: incident summary/troubleshooting/results: on (b)(6) 2023, the customer reported telemetry group 5 gz was not showing at the central nurse's station (cns), (mu-971ra, serial number (b)(6)).Nk technical recommended that the customer reboot the cns or org associated with the telemetry 5 group.The quality team followed up with the customer on 3 different occasions (3 gfes), but the customer was unresponsive.There was patient involvement when the issue occurred, but no report of patient harm, no injury, nor any adverse event, due to the reported issue.Note: this unit has reached the end of its service life.Root cause analysis: we were unable to confirm the reported issue.A definitive root cause cannot be determined, however, in this case, it is likely the telemetry unit group 5 was not showing up could have been caused by the units having the incorrect settings, the device not being powered on, or duplicate ips.As the customer did not respond to any attempts from the quality team, it is possible the customer was able to resolve the issue on their own.We have also identified several potential causes of bed not showing up issues, which are not limited to, and explained in further detail below: unable to locate bed issues or "registered bed error" issues may arise when a bedside monitor cannot be viewed on the local cns.This issue may arise due to network port issues, improper settings on the device monitor > monitor bed settings screen, the bsm not being powered on, or the cns not being powered on when connecting the bed.Other possibilities could be the ip address is duplicated, the channel is incorrect, the bsm may be damaged, or there may be applicable issues arising from normal wear and tear.Users should ensure that both the bsm and cns are powered on, the ethernet cord is in good working condition, and the connection with the port and bsm is snug.Other resolutions to these errors are powering down the bsm and restarting, powering down the cns and restarting, checking switches to ensure good working order, and looking for damaged components from use that indicate the need for repair.Beds without the correct "monitor beds" settings may fail to show up on the cns.The causes for a bed to fail to appear include user settings, user education, or passwords and user credentials which may prevent users from accessing the monitor beds settings.Time synching may contribute to issues pertaining to adt situations.Resolutions may include adjusting time settings manually or rebooting system to sync with current network settings.Device history: a serial number review of the reported device (pu-681ra, serial number (b)(6)) does not reveal additional related complaints.Complaint history review of the customer's account does not reveal trends for similar complaints.
 
Additional Manufacturer Narrative
Udi related data quality updates.Corrected information: d1 brand name: corrected the brand name from cns-9700a to mu-971ra.D4 additional device information / model #: corrected the model # from cns-9700a to mu-971ra.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the pi information.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.
 
Event or Problem Description
The biomedical engineer (bme) reported that the telemetry 5 group is not showing up at the central nurse's station (cns).No patient harm was reported.Technicial support suggested for the bme to reboot the cns or org box associated to tele 5 goup.Technical support informed the bme that the model mu-971 has been sunsetted in 2011 and are no longer able to be serviced by nihon kohden and recommended that they purchase a newer version of cns.

Brand Name
MU-971RA
Common Device Name
CENTRAL MONITOR SYSTEM (CNS-9700A)
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key18066719
Report Number8030229-2023-03848
Device Sequence Number15357471
Product Code MHX
UDI-Device Identifier04931921000663
UDI-Public(01)04931921000663(21)1235
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K023475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMU-971RA
Device Catalogue NumberMU-971RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer01/15/2024
01/15/2024
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date01/16/2024
08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown